Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 183, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 22, 1998, 9:29 AM CDT for Logan County, Mason County, Tazewell County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 1998, 9:29 AM CDT (14:29 UTC)
- Expired
- Jul 22, 1998, 10:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Logan County, IL, Mason County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 27 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
670 WUUS1 KSPI 221432 RRA SVRSPI ILC107-125-179-221530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 929 AM CDT WED JUL 22 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LOGAN COUNTY IN CENTRAL ILLINOIS EASTERN MASON COUNTY IN CENTRAL ILLINOIS SOUTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS * UNTIL 1030 AM CDT * AT 928 AM CDT...LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF MASON CITY...MOVING EAST NORTHEAST AT 30 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... SAN JOSE DELEVAN EMDEN ARMINGTON ATLANTA DAMAGING WIND GUSTS OF 60 MPH OR HIGHER WILL ACCOMPANY THIS STORM. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. AUTEN/GOETSCH/MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:08 AM CDT, 7 hours 21 minutes earlier.
Area forecast discussion, Jul 22, 2:08 AM CDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 208 AM CDT WED JUL 22 1998 WITH SF DRAPED ACROSS NRN IL FROM JUST S OF ORD THEN INTO SRN IA...RW/TRW ACTIVITY IS QUITE WIDESPREAD ALONG AND N OF BOUNDARY THIS MORNING. CURRENT ACTIVITY IS ONLY AFFECTING NRN THREE COUNTIES OF CWA. FOR TODAY...TRW ACTIVITY WILL SLOWLY SINK TO THE S WITH THE FRONT... THO MOST OF PCPN WILL STAY OVER NRN COUNTIES. REST OF CWA STILL HAS A CHANCE OF PCPN BUT FOR THE MOST PART SHOULD REMAIN DRY. DESPITE SOME CLD CVRIN THESE AREAS...TEMPS STILL WILL REACH THE LOWER TO MIDDLE 90S WITH DEWPTS IN THE 70S...SO KEEP HEAT ADVISORY GOING FOR AREAS ALONG AND SOUTH OF A SCHUYLER COUNTY TO VERMILION COUNTY LINE TODAY. TONIGHT...ANOTHER ROUND OF MCS ACTIVITY WILL FIRE ALONG THE FRONT AS IT SINKS SLOWLY TO THE S...WITH HEAVIEST AMOUNTS OVER CNTRL PTNS OF CWA. PIA 88/70 +6 SPI 91/71 46 DEC 92/71 46 CMI 92/71 46 LWV 95/73 34 BYRD V
In the hours before
Special weather statement, Jul 22, 4:54 AM CDT, 4 hours 35 minutes before
ILZ040>057-061>063-066>068-071>073-222200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 454 AM CDT WED JUL 22 1998 ...HEAT ADVISORY REMAINS IN EFFECT FOR CENTRAL AND EAST CENTRAL ILLINOIS TODAY... THE HEAT ADVISORY INCLUDES THE FOLLOWING TOWNS...JACKSONVILLE... SPRINGFIELD...LINCOLN...DECATUR...CHAMPAIGN/URBANA...DANVILLE... TAYLORVILLE...MATTOON...EFFINGHAM AND LAWRENCEVILLE. SOUTHWEST WINDS WILL CONTINUE TO PUMP HOT AND HUMID AIR INTO THE CENTRAL PORTIONS OF ILLINOIS TODAY. WITH TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S THIS AFTERNOON...HIGH HUMIDITY WILL PUSH HEAT INDICES INTO THE 105 TO 115 DEGREE RANGE. SUNSTROKE AND HEAT EXHAUSTION ARE POSSIBLE WITH THESE WEATHER CONDITIONS...ESPECIALLY FOR THE ELDERLY AND THE VERY YOUNG. EVERY ATTEMPT SHOULD BE MADE TO LIMIT ACTIVITY ESPECIALLY DURING THE AFTERNOON HOURS AND DRINK PLENTY OF NON-ALCOHOLIC LIQUIDS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TV FOR FURTHER UPDATES.
Special weather statement, Jul 22, 4:54 AM CDT, 4 hours 35 minutes before
ILZ040>057-061>063-066>068-071>073-222200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 454 AM CDT WED JUL 22 1998 ...HEAT ADVISORY REMAINS IN EFFECT FOR CENTRAL AND EAST CENTRAL ILLINOIS TODAY... THE HEAT ADVISORY INCLUDES THE FOLLOWING TOWNS...JACKSONVILLE... SPRINGFIELD...LINCOLN...DECATUR...CHAMPAIGN/URBANA...DANVILLE... TAYLORVILLE...MATTOON...EFFINGHAM AND LAWRENCEVILLE. SOUTHWEST WINDS WILL CONTINUE TO PUMP HOT AND HUMID AIR INTO THE CENTRAL PORTIONS OF ILLINOIS TODAY. WITH TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S THIS AFTERNOON...HIGH HUMIDITY WILL PUSH HEAT INDICES INTO THE 105 TO 115 DEGREE RANGE. SUNSTROKE AND HEAT EXHAUSTION ARE POSSIBLE WITH THESE WEATHER CONDITIONS...ESPECIALLY FOR THE ELDERLY AND THE VERY YOUNG. EVERY ATTEMPT SHOULD BE MADE TO LIMIT ACTIVITY ESPECIALLY DURING THE AFTERNOON HOURS AND DRINK PLENTY OF NON-ALCOHOLIC LIQUIDS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TV FOR FURTHER UPDATES.
Special weather statement, Jul 22, 6:20 AM CDT, 3 hours 9 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 620 AM CDT WED JUL 22 1998 A FRONTAL BOUNDARY OVER NORTHERN ILLINOIS WILL SLOWLY MOVE TO THE SOUTH TODAY AND HELP TRIGGER THUNDERSTORMS TODAY AND INTO THE OVERNIGHT HOURS ACROSS CENTRAL ILLINOIS. SOME OF THE STORMS MAY BECOME SEVERE MAINLY ALONG AND NORTH OF A LINE FROM ST. LOUIS MISSOURI TO INDIANAPOLIS INDIANA. AS A RESULT...SPOTTER ACTIVATION MAY BE NECESSARY IN THESE LOCATIONS. BYRD
Special weather statement, Jul 22, 6:20 AM CDT, 3 hours 9 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 620 AM CDT WED JUL 22 1998 A FRONTAL BOUNDARY OVER NORTHERN ILLINOIS WILL SLOWLY MOVE TO THE SOUTH TODAY AND HELP TRIGGER THUNDERSTORMS TODAY AND INTO THE OVERNIGHT HOURS ACROSS CENTRAL ILLINOIS. SOME OF THE STORMS MAY BECOME SEVERE MAINLY ALONG AND NORTH OF A LINE FROM ST. LOUIS MISSOURI TO INDIANAPOLIS INDIANA. AS A RESULT...SPOTTER ACTIVATION MAY BE NECESSARY IN THESE LOCATIONS. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:00 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 60 min |
| Jul 22, 11:26 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 34 min |
| Jul 22, 11:46 AM CDT | Severe Thunderstorm Warning | ILX | Cass | 44 min |
| Jul 22, 12:00 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 45 min |
| Jul 22, 12:27 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 48 min |
| Jul 22, 1:00 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 60 min |
| Jul 22, 1:33 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 57 min |
| Jul 22, 1:55 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 50 min |
| Jul 22, 2:28 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 62 min |
| Jul 22, 2:55 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 65 min |
| Jul 22, 4:01 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 34 min |
| Jul 22, 5:56 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 64 min |
| Jul 22, 6:16 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 59 min |
| Jul 22, 6:27 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.